Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Phoenix, AZ

August 27, 2015Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 27, 2015, 2:46 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2015, 2:46 PM MST (21:46 UTC)
Expired
Aug 27, 2015, 4:45 PM MST
In force
119 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 79 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2015-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2015-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
2274 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WGUS55 KPSR 272146
FFWPSR
AZC007-013-021-272345-
/O.NEW.KPSR.FF.W.0015.150827T2146Z-150827T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
246 PM MST THU AUG 27 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA...
  NORTHEASTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...
   MAINLY FOR THE AREA ALONG THE ENTIRE LENGTH OF ROOSEVELT
    LAKE ...AND ROADS SURROUNDING THE LAKE...INCLUDING HIGHWAY 188.


* UNTIL 445 PM MST
    
* AT 243 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

  POWERFUL THUNDERSTORMS WITH EXTREME RAINFALL WILL DEVELOP AROUND
  ROOSEVELT LAKE. FLOOD OR FLASH FLOODING IS LIKELY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROOSEVELT...TONTO NATIONAL MONUMENT...ROOSEVELT DAM...
  TOP-OF-THE-WORLD...TONTO BASIN AND INSPIRATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3380 11116 3376 11098 3365 11092 3369 11084
      3365 11078 3373 11072 3366 11064 3332 11097
      3379 11138 3384 11121

$$

HV
1 follow-up statement
218 
WGUS75 KPSR 272240
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST THU AUG 27 2015

AZC021-272249-
/O.CAN.KPSR.FF.W.0015.000000T0000Z-150827T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-
340 PM MST THU AUG 27 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN PINAL COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS NOT MATERIALIZED IN THIS PORTION OF THE 
WARNING...REMAINING TO THE NORTHEAST. THEREFORE THE WARNING IS 
CANCELLED.

LAT...LON 3380 11116 3376 11102 3361 11092 3352 11107
      3367 11119 3380 11124

$$

AZC007-013-272345-
/O.CON.KPSR.FF.W.0015.000000T0000Z-150827T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-GILA AZ-
340 PM MST THU AUG 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR
EASTERN MARICOPA AND NORTHWESTERN GILA COUNTIES...

AT 339 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY 
FALLEN. FLASH FLOODING IS LIKELY IN THE ROOSEVELT LAKE AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROOSEVELT...ROOSEVELT DAM AND TONTO NATIONAL MONUMENT. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3380 11116 3376 11102 3361 11092 3352 11107
      3367 11119 3380 11124

$$

INIGUEZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 1:10 PM MST, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 27, 1:10 PM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
110 PM MST THU AUG 27 2015

.UPDATE...AVIATION DISCUSSION.

&&

.SYNOPSIS...
HIGH PRESSURE SHIFTING TO THE SOUTHEAST OF THE REGION IS BEGINNING TO
BRING IN SOME DRIER CONDITIONS FROM THE WEST...BUT MODEST MONSOON
MOISTURE WILL STILL PERSIST FROM PHOENIX EASTWARD TODAY. STARTING
FRIDAY THE DRIER AIR WILL PUSH FURTHER EAST CONFINING RAIN CHANCES
TO HIGHER TERRAIN AREAS EAST OF PHOENIX. TEMPERATURES THROUGH THE
WEEKEND WILL REMAIN ABOVE NORMAL WITH LOWER DESERT TEMPERATURES
AROUND 110 DEGREES ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.

&&

.DISCUSSION...
A SOUTHWEST FLOW ALOFT IS EVIDENTLY SEEN IN IR SATELLITE IMAGERY FROM
A LONG LOOP DURING THE OVERNIGHT HOURS TO CURRENT TIME...WITH CLOUDS
CLEARING ACROSS CENTRAL ARIZONA AND LOCATIONS ALONG THE RIM AND
SOUTHERN ARIZONA. A RATHER LARGE MCS FEATURE PRESENT OVERNIGHT ACROSS
FAR SOUTHERN SONORA WEAKENED AND MOVED NORTHWEST TOWARDS BAJA AFTER
15Z THIS MORNING...INTO AN AREA OF HIGHER PWAT VALUES. PER MORNING
RAOB SOUNDINGS FROM TUS...PSR AND 1Y7...AVAILABLE MOISTURE IS
CERTAINLY PRESENT AND MEASURING ABOVE AVERAGE FOR THIS TIME OF YEAR.
HOWEVER...A SOUTHWEST FLOW IS DEFINITELY IN PLACE ACROSS ALL AZ UPPER
AIR PLOTS. CONFLUENT FLOW ALOFT WILL LIKELY BE OUR CONVECTIVE
INHIBITOR FOR TODAY STORM WISE...AND WITH CLEARING SKIES AND
TEMPERATURES ALREADY RUNNING 4-6 DEGREES ABOVE THIS TIME
YESTERDAY...THERE ISN'T A DOUBT WE WILL SEE ANOTHER ABOVE AVERAGE
TEMPERATURE DAY ACROSS THE CENTRAL AND LOWER DESERTS. CURRENT
FORECAST IS IN GOOD SHAPE AT THIS TIME.

.PREVIOUS DISCUSSION.../300 AM MST 27 AUG/...
UPPER HIGH REMAINED FIRMLY ENTRENCHED OVER THE WEST- CENTRAL CONUS
THIS MORNING...WITH RELATIVELY HIGH H5 VALUES AROUND 594DM OVER MUCH
OF ARIZONA PER THE LATEST 00Z PLOT DATA. IR IMAGERY AT 2 AM SHOWED
DISSIPATING MID LEVEL DEBRIS CLOUD ACROSS SRN AZ WITH SKIES PARTLY
CLOUDY TO MOSTLY CLEAR OVER THE SRN DESERT. SURFACE DEWPOINTS OVER
THE DESERTS WERE A BIT ON THE HIGH SIDE...RANGING FROM THE UPPER 50S
TO MID 60S AT 2 AM. ALSO...LATEST RADAR SHOWED A FEW NEW STORMS
POPPING UP NORTH OF THE GREATER PHOENIX AREA...OVER THE CENTRAL
MOUNTAINS.

ALTHOUGH HEIGHTS ARE ON THE HIGH SIDE THE RIDGE WAS CENTERED WELL TO
THE SOUTHEAST OF PHOENIX...ROUGHLY ALONG THE AZ/NM BORDER AND NEAR
THE MEXICAN BORDER. THIS HAS PLACED A SOUTHWESTERLY FLOW ALOFT
ACROSS MOST OF THE STATE AND THIS IS AN UNFAVORABLE DIRECTION TO
BRING STORMS TO THE LOWER AZ DESERTS. OPERATIONAL MODELS AS WELL AS
ENSEMBLE GUIDANCE CONTINUES TO ADVERTISE A MOSTLY SOUTHWESTERLY
STEERING FLOW ACROSS OUR AREA FOR THE NEXT WEEK AS TROFFING ALOFT
SETS UP ALONG THE WEST COAST. THIS WILL CAUSE MOISTURE TO GRADUALLY
THIN OVER THE WESTERN DESERTS AND WILL LEAD TO LOW GRADE MONSOON
CONDITIONS WHERE STORMS WILL BE PRIMARILY CONFINED TO HIGHER TERRAIN
AREAS TO THE EAST OF PHOENIX. OPERATIONAL MODEL RUNS DO NOT
ADVERTISE ANY SIGNIFICANT INVERTED TROFS OR DISTURBANCES TO ROTATE
AROUND THE HIGH...OR TO MOVE THROUGH THE SOUTHWEST FLOW ALOFT...OVER
THE NEXT SEVERAL DAYS AT LEAST...AND WITHOUT ANY SIGNIFICANT FORCING
FEATURE TO CAUSE AN UPRAMP IN STORM CHANCES...THERE IS LITTLE REASON
TO FORECAST MUCH OUTSIDE OF LOW GRADE MONSOON CONDITIONS...OR CLIMO
TYPE POPS FOR THE 7 DAY FORECAST PERIOD.

FOR THE FIRST COUPLE OF DAYS...TODAY INTO FRIDAY...WITH H5 HEIGHTS
STAYING RATHER HIGH AND MOISTURE THINNING WE WILL BE LOOKING AT
HIGH TEMPERATURES WELL ABOVE SEASONAL NORMALS WITH THE HOTTER
WESTERN DESERTS REACHING OR EXCEEDING 110 DEGREES AND THE GREATER
PHOENIX AREA PUSHING 110. OVER THE WEEKEND AND INTO THE FIRST PART
OF NEXT WEEK AS TROFFING SETS UP ALONG THE WEST COAST AND HEIGHTS
FALL OFF...TEMPS WILL COOL STEADILY. BY EARLY NEXT WEEK HIGHS OVER
THE CENTRAL DESERTS WILL DROP TO LEVELS ONLY SLIGHTLY ABOVE SEASONAL
NORMALS WITH PHOENIX REACHING AROUND 104 BY NEXT MONDAY OR TUESDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...AND

THROUGH 04Z FRI...SCT-NMRS TSTMS OVER THE DISTANT MOUNTAINS NORTH OF
PHOENIX WILL LIKELY GENERATE A SOUTHWARD MOVING OUTFLOW BOUNDARY
ACROSS THE PHOENIX METRO AREA. SINCE MONSOON MOISTURE IS RELATIVELY
HIGH FOR TODAY...THE SOUTHWARD MOVING OUTFLOW BOUNDARY WILL LIKELY
TRIGGER TSTMS ALONG AND JUST BEHIND THE BOUNDARY AS IT MOVES SOUTH
THRU THE PHOENIX VALLEY. TSTMS WILL DVLP IN THE VICINITY OF VALLEY
AIRPORTS. THEREFORE THROUGH 04Z FRI...SCT-BKN CLDS BASED 8 TO 10
THSD AGL WITH A FEW TSTMS AND GUSTY ERRATIC WINDS. FROM 04Z FRI TO
06Z FRI...SCT-BKN CLDS 8-10 THSD AGL WITH ISOLATED SHWRS. FROM 06Z
FRI TO 16Z FRI...SCT CLDS BASED 8 TO 10 THSD AGL WITH BKN HIGH
CLOUDS.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
THROUGH 07Z FRI...SCT CLDS 8 TO 10 THSD AGL. SOUTH TO SOUTHWEST WIND
8 TO 10 KNOTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...

SATURDAY THROUGH WEDNESDAY...DRIER AND WARMER WEATHER WILL SPREAD
INTO REGION FROM THE WEST...HOWEVER A SLIGHT CHANCE OF AFTERNOON AND
EVENING TSTMS IS STILL FORECAST FOR THE MOUNTAINS OF SOUTHERN GILA
COUNTY EACH DAY. HIGH TEMPERATURES THROUGH SUNDAY WILL BE WELL ABOVE
NORMAL WITH HOTTER DESERTS IN EXCESS OF 110...WITH SOME COOLING BACK
TOWARD NORMAL EARLY NEXT WEEK. MINIMUM RELATIVE HUMIDITIES WILL FALL
INTO THE 10 TO 15 PERCENT RANGE OVER THE WESTERN DESERTS BUT STAY
MOSTLY ABOVE 15 PERCENT ACROSS SOUTH CENTRAL ARIZONA EACH DAY WITH
VALUES REACHING 25 PERCENT IN SOUTHERN GILA COUNTY. AFTERNOON
SOUTHWEST WINDS WILL RANGE FROM 10 TO 20 MPH. GOOD OVERNIGHT
RECOVERY IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...DEWEY
PREVIOUS DISCUSSION...CB
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZ/CB

In the hours before

Special weather statement, Aug 27, 1:29 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
129 PM MST THU AUG 27 2015

AZZ023-024-272115-
GREATER PHOENIX AREA AZ-SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
129 PM MST THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN GILA AND NORTH CENTRAL MARICOPA COUNTIES

UNTIL 215 PM MST

AT 128 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF SYCAMORE CREEK. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYCAMORE CREEK...ROUND VALLEY...CAMP CREEK AND SEVEN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3377 11149 3392 11194 3402 11191 3400 11150
      3401 11148 3401 11145
TIME...MOT...LOC 2028Z 278DEG 2KT 3393 11163

CK
Special weather statement, Aug 27, 2:12 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
212 PM MST THU AUG 27 2015

AZZ027-272145-
SOUTHWEST MARICOPA COUNTY AZ-
212 PM MST THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MARICOPA COUNTY

UNTIL 245 PM MST

AT 212 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF AJO...OR 31 MILES SOUTH OF GILA BEND. THIS STORM WAS
NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN MARICOPA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3255 11302 3267 11277 3251 11269 3251 11299
TIME...MOT...LOC 2112Z 057DEG 2KT 3251 11282

CK
Special weather statement, Aug 27, 2:17 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
217 PM MST THU AUG 27 2015

AZZ024-272200-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
217 PM MST THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN GILA AND NORTHEASTERN MARICOPA COUNTIES

UNTIL 300 PM MST

AT 217 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TONTO BASIN...OR 12 MILES NORTHWEST OF ROOSEVELT. THIS STORM WAS
NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYCAMORE CREEK...TONTO BASIN AND PUNKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3393 11133 3391 11128 3380 11115 3378 11111
      3364 11127 3392 11150 3397 11140
TIME...MOT...LOC 2117Z 057DEG 1KT 3382 11125

CK
Special weather statement, Aug 27, 2:23 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
223 PM MST THU AUG 27 2015

AZZ024-272215-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
223 PM MST THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN GILA AND EASTERN MARICOPA COUNTIES

UNTIL 315 PM MST

AT 223 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROOSEVELT DAM...OR NEAR ROOSEVELT. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...ROOSEVELT DAM AND TONTO NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3376 11099 3374 11096 3365 11092 3365 11093
      3351 11117 3365 11127 3379 11114
TIME...MOT...LOC 2123Z 312DEG 3KT 3372 11116

CK
Special weather statement, Aug 27, 2:32 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
232 PM MST THU AUG 27 2015

AZZ022-023-272215-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
232 PM MST THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN MARICOPA COUNTY

UNTIL 315 PM MST

AT 232 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CASTLE HOT SPRINGS...OR 9 MILES NORTHEAST OF
WITTMANN...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VISTANCIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3372 11217 3375 11250 3394 11252 3389 11228
      3391 11224 3395 11224 3400 11219
TIME...MOT...LOC 2132Z 263DEG 9KT 3389 11242

CK
Special weather statement, Aug 27, 2:43 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST THU AUG 27 2015

AZZ024-272230-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
243 PM MST THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA AND EAST CENTRAL PINAL COUNTIES

UNTIL 330 PM MST

AT 242 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SUPERIOR. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL GILA
AND EAST CENTRAL PINAL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3310 11085 3317 11090 3324 11094 3313 11112
      3325 11115 3333 11093 3312 11079
TIME...MOT...LOC 2142Z 338DEG 4KT 3321 11101

CK

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:04 PM MSTAreal Flood AdvisoryPSRGila116 min
Aug 27, 11:57 AM MSTSpecial Weather StatementPSRGila33 min
Aug 27, 12:20 PM MSTSpecial Weather StatementPSR40 min
Aug 27, 12:42 PM MSTSpecial Weather StatementPSRGila48 min
Aug 27, 12:47 PM MSTSpecial Weather StatementPSR43 min
Aug 27, 12:56 PM MSTSpecial Weather StatementPSRLa Paz49 min
Aug 27, 1:05 PM MSTSpecial Weather StatementPSRGila40 min
Aug 27, 1:08 PM MSTAreal Flood AdvisoryPSRGila2 hr
Aug 27, 1:23 PM MSTSpecial Weather StatementPSR67 min
Aug 27, 1:29 PM MSTSpecial Weather StatementPSR46 min
Aug 27, 2:12 PM MSTSpecial Weather StatementPSR33 min
Aug 27, 2:17 PM MSTSpecial Weather StatementPSRGila43 min
Aug 27, 2:23 PM MSTSpecial Weather StatementPSRGila52 min
Aug 27, 2:27 PM MSTAreal Flood AdvisoryPSRGila, Maricopa2 hr
Aug 27, 2:32 PM MSTSpecial Weather StatementPSR43 min
Aug 27, 2:40 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa50 min
Aug 27, 2:43 PM MSTSpecial Weather StatementPSRPinal47 min
Aug 27, 2:53 PM MSTSpecial Weather StatementPSRMaricopa37 min
Aug 27, 2:58 PM MSTSpecial Weather StatementPSRGila32 min
Aug 27, 3:05 PM MSTSpecial Weather StatementPSRMaricopa40 min
Aug 27, 3:13 PM MSTSevere Thunderstorm WarningPSRMaricopa47 min
Aug 27, 3:30 PM MSTSpecial Weather StatementPSRGila45 min
Aug 27, 3:32 PM MSTSpecial Weather StatementPSRMaricopa28 min
Aug 27, 3:49 PM MSTSpecial Weather StatementPSRMaricopa41 min
Aug 27, 3:51 PM MSTSpecial Weather StatementPSRMaricopa24 min
Aug 27, 3:56 PM MSTSpecial Weather StatementPSRMaricopa34 min
Aug 27, 4:03 PM MSTSpecial Weather StatementPSRMaricopa27 min
Aug 27, 4:15 PM MSTSpecial Weather StatementPSRMaricopa30 min
Aug 27, 4:23 PM MSTSevere Thunderstorm WarningPSRMaricopa37 min
Aug 27, 4:25 PM MSTSevere Thunderstorm WarningPSRMaricopa35 min
Aug 27, 4:28 PM MSTSpecial Weather StatementPSR32 min
Aug 27, 4:35 PM MSTSpecial Weather StatementPSRMaricopa25 min
Aug 27, 4:54 PM MSTSpecial Weather StatementPSR51 min
Aug 27, 4:56 PM MSTSevere Thunderstorm WarningPSRMaricopa34 min

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.